Alert archive / Vermont / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 8, 2005, 5:36 PM EDT for Windham County, Vermont. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 8, 2005, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Windham County, VT
The radar
The Albany radar (KENX), 149 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 082136 SVRALY VTC025-082230- /O.NEW.KALY.SV.W.0035.050608T2136Z-050608T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 536 PM EDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINDHAM COUNTY IN SOUTHERN VERMONT * UNTIL 630 PM EDT * AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF SAXTONS RIVER...OR ABOUT 7 MILES SOUTHWEST OF SPRINGFIELD...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAXTONS RIVER BY 550 PM EDT BELLOWS FALLS AND WESTMINSTER BY 555 PM EDT LAT...LON 4336 7259 4321 7274 4289 7221 4309 7202 $$ SNYDER
1 follow-up statement
000 WWUS51 KALY 082210 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 610 PM EDT WED JUN 8 2005 VTC025-082230- /O.CON.KALY.SV.W.0035.000000T0000Z-050608T2230Z/ WINDHAM VT- 610 PM EDT WED JUN 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR NORTHERN WINDHAM COUNTY... AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PIKES FALLS...OR ABOUT NEAR STRATTON...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PIKES FALLS...WEST JAMAICA...WEST WARDSBORO AND WINHALL STATION BY 615 PM EDT WARDSBORO...WARDSBORO CENTER...JAMAICA AND PODUNK BY 620 PM EDT LAT...LON 4323 7283 4303 7309 4288 7266 4306 7245 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:25 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 8, 4:25 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT WED JUN 8 2005 .SYNOPSIS...FRONT THAT DIPPED INTO THE REGION LAST NIGHT WILL BE STALLED NEAR THE MOHAWK VALLEY MUCH OF TODAY. 500 HPA LOW OVER NRN QUEBEC. REMAINS OF ONE MCS FROM THE MIDWEST JUST NORTH OF LAKE ONTARIO WITH SECOND MCS ASSOCIATED WITH FRONTAL SYSTEM WEST OF LAKE MICHIGAN. .SHORT TERM (THIS AFTERNOON THROUGH FRIDAY)...ANOTHER ACTIVE DAY EXPECTED ACROSS THE ALY CWA THIS AFTERNOON WILL CONTINUE INTO THE EVENING HOURS. HEAVIEST PRECIP POTENTIAL APPEARS TO BE DOWN THE MOHAWK VALLEY EAST INTO SOUTHERN VERMONT WITH MOST OF THE PRECIP THIS EVENING. THE MAIN BAND OF PRECIP ON THE NAM40 MODEL WAS FROM THE NORTHERN MOHAWK VALLEY EAST TO CENTRAL VERMONT DURING THE LATE AFTERNOON. THIS BAND DROPS FARTHER SOUTH WITH AN AREAS OF 1.5 INCH AMOUNTS FROM ALBANY EAST ACROSS SOUTHERN VERMONT BETWEEN 00Z AND 03Z...THEN DRIFTS ABOUT 20 TO 30 MILES FARTHER SOUTH BETWEEN 03Z AND 06Z. PRECIP AMOUNTS DIMINISH RAPIDLY AFTER 06Z...THEN APPEARS TO BE MOSTLY AIR MASS TYPE ACTIVITY FRIDAY AS THE WARM AIR RETURNS OVER OUR AREA. GFS QPF AMOUNTS ARE FAR MORE CONSERVATIVE WITH ONLY 0.10 TO 0.25 INCH AND MOSTLY NORTH OF THE MOHAWK VALLEY. STEERING WINDS THIS EVENING ARE GENERALLY WESTERLY 25 TO 30 KNOTS SO TRAINING OF HP CELLS ALONG THE FRONT COULD POSE A THREAT OF URBAN FLOODING SHOULD THEY OCCUR OVER AN AREA LIKE THE CAPITAL DISTRICT WHERE LARGE AREAS HAVE BEEN PAVED OVER. FOR FRIDAY IT APPEARS THE GFS SHOWS BETTER DEPICTION OF THE PRECIP ALTHOUGH THE PRECIP WILL BE AIR MASS TYPE CONVECTION...AND AMOUNTS LIKELY TO VARY A GREAT DEAL OVER SHORT DISTANCES. THERE IS POTENTIAL FOR A ONE TWO EFFECT SHOULD THOSE CELLS MOVE SLOWLY OR BACK PROPAGATE OVER AN AREA THAT RECEIVES HEAVY RAIN TONIGHT. REGARDING TEMPERATURES...OVERNIGHT THE 12Z NAM A BIT WARMER THAN THE 06Z GFS...BUT ONLY SLIGHTLY SO. THE REAL DIFFERENCE IS FOR FRIDAY WHEN THE 12Z ETA MOS GIVES US A MAX OF 91 WITH DEW POINTS IN THE UPPER 60S...A REAL STEAMER. THE GFS GIVES US A MUCH MORE TOLERABLE 83...BUT FEEL WE WILL PROBABLY COME UP SOMEWHERE IN BETWEEN. A LOT WILL DEPEND ON CLOUD COVER...AND HIGH DEWPOINTS WILL HOPEFULLY FAVOR A LOT OF FAIR WEATHER CU TO FORM EARLY...REDUCING HEATING FROM THE SUN...AND THUS GIVING US A BIT COOLER MIDDAY AND AFTERNOON TEMPERATURES. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...NEARLY CLASSIC BERMUDA HIGH FORMS OVER THE REGION AS SURFACE HIGH FORMS OFF CAPE HATTERAS ON FRIDAY AND IS SUPPORTED BY A 500 HPA HIGH ALOFT. THE BERMUDA HIGH HANGS TOUGH THROUGH TUESDAY...WITH TYPICAL THREAT OF AIR-MASS TYPE CONVECTION DURING THE AFTERNOONS AND EVENINGS...AND HAZE/FOG IN THE EARLY MORNING HOURS. LOOKS LIKE RELIEF COMES TUESDAY NIGHT WITH POSSIBLY AN INCREASED CONVECTION THREAT TUESDAY AFTERNOON AND EVENING. WITH THE FRONT THROUGH ON WED...WILL EXPECT MUCH MORE PLEASANT WEATHER WITH COOLER TEMPS AND LOWER HUMIDITY. && .AVIATION... VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE PERIOD THROUGH THURSDAY AFTERNOON. THERE WILL BE AREAS OF MVFR AND IFR CONDITIONS THROUGH THIS EVENING IN SCATTERED SHOWERS AND THUNDERSTORMS AND IN AREAS OF FOG BETWEEN ABOUT 08Z AND 13Z. SHOWERS AND THUNDERSTORMS WILL REDEVELOP AGAIN THURSDAY AFTERNOON AS HEATING TAKES HOLD. && .HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS ARE BELOW NORMAL AND FLOWS ARE MORE TYPICAL OF MID JULY. WITH FAIRLY HIGH FFG VALUES THE MAIN HYDRO THREAT WILL BE TORRENTIAL DOWNPOURS OVER SMALL AREAS...WITH TRAINING OF HP CELLS THE MAIN THREAT LATE THIS AFTERNOON AND EVENING...AND SLOW MOVING OR BACK PROPAGATING AIR MASS TSTMS TOMORROW THRU NEXT TUESDAY WHICH IS CHARACTERISTIC OF MARITIME TROPICAL AIR FROM THE GULF AND SOUTH ATLANTIC. MUCH OF THE PRECIP WILL GO INTO THE GROUND IN THE WOODS AND RURAL AREAS...BUT FLOODING OF STREETS AND PARKING AREAS MAY BE EXPECTED WHEN HEAVY PRECIP FALLS IN A SHORT TIME. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...LONG TERM...HYDRO...RCK AVIATION...GG
Hazardous weather outlook, Jun 8, 4:30 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 430 PM EDT WED JUN 8 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 430 PM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SCATTERED SEVERE THUNDERSTORMS WILL OCCUR ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. THESE STORMS WILL PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. IN ADDITION...THESE STORMS ARE CAPABLE OF PRODUCING HEAVY DOWNPOURS WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES. STORMS WILL MOVE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN... FROM THURSDAY THROUGH NEXT TUESDAY A WARM...HUMID AIRMASS WILL DOMINATE THE WEATHER WITH A CHANCE OF THUNDERSTORMS EACH DAY ...ESPECIALLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. SKYWARN SPOTTERS FORWARD ANY REPORTS OF SEVERE WEATHER...LIGHTING CAUSING INJURY OR DAMAGE...OR RAINFALL AMOUNTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 8, 4:42 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG GRANVILLE 43.41N 73.26W
06/08/2005 WASHINGTON NY EMERGENCY MNGR
TREES AND POWER LINES DOWN
0421 PM TSTM WND DMG WHITEHALL 43.56N 73.42W
06/08/2005 WASHINGTON NY EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&Nearby
Severe Thunderstorm Warnings in Vermont, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.